zbMATH — the first resource for mathematics

On a conjecture of Rapoport and Zink. (English) Zbl 1285.14027
Let \(\mathbb{F}_{p}\) be the finite field with \(p\) elements, and let \(\mathbb{F}_{p}^{\text{alg}}\) denote its algebraic closure. Let \(K_{0} =W\left( \mathbb{F}_{p}\right) \left[ p^{-1}\right] ,\) and let \(\varphi\) be the Frobenius lift on \(K_{0}.\) For \(G\) a reductive linear algebraic group, fix a conjugacy class \(\left\{ \mu\right\} \) of cocharacters \(\mu :\mathbb{G}_{m}\rightarrow G\) defined over subfields of \(\mathbb{C}_{p}.\) Let \(E\) be the subfield of definition of \(\left\{ \mu\right\} .\) Two cocharacters are said to be equivalent if they induce the same weight filtration on Rep\(_{\mathbb{Q}_{p}}G\), the finite dimensional \(\mathbb{Q}_{p} \)-rational representations of \(G.\)Then there is a projective variety \(\mathcal{F}\) over \(E\) whose \(\mathbb{C}_{p}\)-valued points are in one-to-one correspondence with equivalence classes of cocharacters from \(\left\{ \mu\right\} .\) Let \(\mathcal{\breve{F}=F\otimes}_{E}\breve{E},\) where \(\breve{E}\) is the completion of the maximal unramified extension of \(E\)., denote the rigid analytic space associated to \(\mathcal{\breve{F}}\) by \(\mathcal{\breve{F}}^{\text{rig}}.\) For \(b\in G\left( K_{0}\right) ,\) the \(p\)-adic period space associated with \(\left( G,b,\left\{ \mu\right\} \right) ,\) denoted \(\left( \mathcal{\breve{F}}_{b}^{wa}\right) ^{\text{rig}},\) is the set of \(\mu\in\mathcal{\breve{F}}^{\text{rig}}\) such that \(\left( b,\mu\right) \) is weakly admissible (that is, the filtered isocrystal associated to a faithful representation of \(G\) is weakly admissible.
The title of this work refers to a conjecture by M. Rapoport and Th. Zink [Period spaces for \(p\)-divisible groups. Annals of Mathematics Studies. 141. Princeton, NJ: Princeton Univ. Press. (1996; Zbl 0873.14039)], which addresses the existence of an étale bijective morphism \(\mathcal{F}^{a}\rightarrow\mathcal{F}^{wa}\) of rigid analytic spaces, and a universal local system of universal \(\mathbb{Q}_{p}\)-spaces on \(\left( \mathcal{\breve{F}}_{b}^{wa}\right) ^{\text{rig}}\). Here, the conjecture is refined somewhat, positing (among other things) the existence of a unique largest arcwise connected dense open \(\breve{E}\)-analytic subspace \(\mathcal{\breve{F}}_{b}^{a}\subset\) \(\mathcal{\breve{F}}_{b}^{wa}\) which agrees on all finite extensions of \(\breve{E}.\) For Hodge weights \(n-1\) and \(n\) the authors construct an instrinsic Berkovich open subspace \(\mathcal{F}^{0}\) of \(\mathcal{F}^{wa}\) and the universal local system on \(\mathcal{F}^{0}\). There are some exceptional cases where these are equal. For period spaces possessing PEL period morphisms, \(\mathcal{F}^{0}\) equals the image of the period morphism. More generally, it is conjectured that \(\mathcal{F}^{0}\) is connected and the maximal possible. Assuming the existence of PEL period morphisms, the author constructs a tower of covering spaces over this image and proves that it agrees the tower conjectured by Rapoport-Zink.

14G22 Rigid analytic geometry
11S20 Galois theory
11G18 Arithmetic aspects of modular and Shimura varieties
14L05 Formal groups, \(p\)-divisible groups
14M15 Grassmannians, Schubert varieties, flag manifolds
Full Text: DOI arXiv
[1] Andreatta, F., Generalized ring of norms and generalized (\(φ\),\(Γ\))-modules, Ann. Sci. Éc. Norm. Super. (4), 39, 599-647, (2006) · Zbl 1123.13007
[2] Andreatta, F.; Brinon, O., Surconvergence des représentations \(p\)-adiques: le cas relatif, No. 319, 39-116, (2008) · Zbl 1168.11018
[3] Andreatta, F., Brinon, O.: B_{dR}-représentations dans le cas relatif. Ann. Sci. Éc. Norm. Super. (4) 43(2), 279-339 (2010) · Zbl 1195.11074
[4] Berger, L.: Représentations \(p\)-adiques et équations différentielles. Invent. Math. 148, 219-284 (2002); also available as arXiv:math.NT/0102179 · Zbl 1113.14016
[5] Berger, L.: Limites de représentations cristallines. Compos. Math. 140(6), 1473-1498 (2004); also available as arXiv:math.NT/0201262 · Zbl 1071.11067
[6] Berger, L., Équations différentielles \(p\)-adiques et (\(φ\),\(N\))-modules filtrés, No. 319, 13-38, (2008) · Zbl 1168.11019
[7] Berkovich, V.G.: Spectral theory and analytic geometry over non-Archimedean fields. Mathematical Surveys and Monographs, vol. 33. Am. Math. Soc., Providence (1990) · Zbl 0715.14013
[8] Berkovich, V.G.: Étale cohomology for non-Archimedean analytic spaces. Publ. Math. IHÉS 78, 5-161 (1993); also available on http://www.wisdom.weizmann.ac.il/ vova/ · Zbl 0804.32019
[9] Bosch, S.: Lectures on formal and rigid geometry. Preprint 378, University of Münster, SFB 478 Preprint Series, Münster (2008); available at http://wwwmath1.uni-muenster.de/sfb/about/publ/heft378.pdf · Zbl 1314.14002
[10] Bosch, S., Güntzer, U., Remmert, R.: Non-archimedean analysis. Grundlehren, vol. 261. Springer, Berlin (1984) · Zbl 0539.14017
[11] Bosch, S.; Lütkebohmert, W., Formal and rigid geometry I. rigid spaces, Math. Ann., 295, 291-317, (1993) · Zbl 0808.14017
[12] Bosch, S.; Lütkebohmert, W., Formal and rigid geometry II. flattening techniques, Math. Ann., 296, 403-429, (1993) · Zbl 0808.14018
[13] Breuil, C.: Groupes \(p\)-divisibles, groupes finis et modules filtrés. Ann. Math. 152, 489-549 (2000); also available as arXiv:math.NT/0009252 · Zbl 1042.14018
[14] Carayol, H., Nonabelian Lubin-Tate theory, Ann Arbor, MI, 1988, Boston · Zbl 0704.11049
[15] Chen, M.: Le morphisme déterminant pour les espaces de modules de groupes \(p\)-divisibles. PhD thesis, Université Paris-Sud (2011); available on http://www.theses.fr/2011PA112058
[16] Chen, M., Kisin, M., Viehmann, E.: Connected components of minuscule affine Deligne-Lusztig varieties. In preparation · Zbl 1334.14017
[17] Colmez, P.: Espaces de Banach de dimension finie. J. Inst. Math. Jussieu 1(3), 331-439 (2002); also available on http://www.math.jussieu.fr/ colmez · Zbl 1044.11102
[18] Colmez, P., Espaces vectoriels de dimension finie et répresentations de de Rham, No. 319, 117-186, (2008) · Zbl 1168.11021
[19] Colmez, P., Fontaine, J.-M.: Construction des représentations \(p\)-adiques semi-stables. Invent. Math. 140(1), 1-43 (2000) · Zbl 1010.14004
[20] Dat, J.-F., Orlik, S., Rapoport, M.: Period Domains over Finite and p-Adic Fields. Cambridge Tracts in Mathematics, vol. 183. Cambridge University Press, Cambridge (2010) · Zbl 1206.14001
[21] Deligne, P.; Milne, J., Tannakian categories, No. 900, 101-228, (1982), New York · Zbl 0477.14004
[22] Drinfeld, V.G., Coverings of \(p\)-adic symmetric domains, Funct. Anal. Appl., 10, 107-115, (1976) · Zbl 0346.14010
[23] Faltings, G., Integral crystalline cohomology over very ramified valuation rings, J. Am. Math. Soc., 12, 117-144, (1999) · Zbl 0914.14009
[24] Faltings, G., Coverings of \(p\)-adic period domains, J. Reine Angew. Math., 643, 111-139, (2010) · Zbl 1208.14039
[25] Fargues, L., Cohomologie des espaces de modules de groupes \(p\)-divisibles et correspondances de Langlands locales, No. 291, 1-199, (2004) · Zbl 1196.11087
[26] Fontaine, J.-M., Modules galoisiens, modules filtrés et anneaux de Barsotti-Tate, No. 65, 3-80, (1979), Paris · Zbl 0429.14016
[27] Fontaine, J.-M.: Sur certains types de représentations \(p\)-adiques du groupe de Galois d’un corps local; construction d’un anneau de Barsotti-Tate. Ann. Math. (2) 115(3), 529-577 (1982) · Zbl 0544.14016
[28] Fontaine, J.-M., Le corps des périodes \(p\)-adiques, Bures-sur-Yvette, 1988 · Zbl 0940.14012
[29] Fontaine, J.-M., Wintenberger, J.-P.: Le “corps des normes” de certaines extensions algébriques de corps locaux. C. R. Acad. Sci. Paris Sér. A-B 288(6), 367-370 (1979) · Zbl 0475.12020
[30] Fontaine, J.-M., Wintenberger, J.-P.: Extensions algébrique et corps des normes des extensions APF des corps locaux. C. R. Acad. Sci. Paris Sér. A-B 288(8), 441-444 (1979) · Zbl 0403.12018
[31] Fourquaux, L.: Logarithme de Perrin-Riou pour des extensions associées à un groupe de Lubin-Tate. Thesis, Paris 6 (2005); available at http://hal.archives-ouvertes.fr/docs/00/06/13/65/PDF/these.pdf · Zbl 1208.14039
[32] Grothendieck, A., Groupes de Barsotti-Tate et cristaux, Nice, 1970, Paris · Zbl 0244.14016
[33] Harris, M., Supercuspidal representations in the cohomology of Drinfeld upper half spaces; elaboration of carayol’s program, Invent. Math., 129, 75-119, (1997) · Zbl 0886.11029
[34] Harris, M., Taylor, R.: The geometry and cohomology of some simple Shimura varieties. Annals of Mathematics Studies, vol. 151. Princeton University Press, Princeton (2001) · Zbl 1036.11027
[35] Hartl, U., On period spaces for \(p\)-divisible groups, C. R. Math. Acad. Sci. Paris Ser. I, 346, 1123-1128, (2008) · Zbl 1161.14032
[36] Hartl, U., A dictionary between fontaine-theory and its analogue in equal characteristic, J. Number Theory, 129, 1734-1757, (2009) · Zbl 1186.11071
[37] Hartl, U., Period spaces for Hodge structures in equal characteristic, Ann. Math., 173, 1241-1358, (2011) · Zbl 1304.11050
[38] Hartl, U.; Pink, R., Vector bundles with a Frobenius structure on the punctured unit disc, Compos. Math., 140, 689-716, (2004) · Zbl 1074.14028
[39] Hopkins, M.J.; Gross, B.H., The rigid analytic period mapping, Lubin-Tate space, and stable homotopy theory, Bull. Am. Math. Soc., 30, 76-86, (1994) · Zbl 0857.55003
[40] Hopkins, M.J.; Gross, B.H., Equivariant vector bundles on the Lubin-Tate moduli space, Evanston, IL, 1992, Providence · Zbl 0807.14037
[41] de Jong, J.: Étale fundamental groups of non-Archimedean analytic spaces. Compos. Math. 97, 89-118 (1995); also available at http://www.math.columbia.edu/ dejong/papers/ · Zbl 0864.14012
[42] Katz, N.: Travaux de Dwork, Séminaire Bourbaki, 24ème année (1971/1972), Exp. No. 409. Lecture Notes in Math., vol. 317, pp. 167-200. Springer, Berlin (1973)
[43] Kedlaya, K., Slope filtrations revisited, Doc. Math., 10, 447-525, (2005) · Zbl 1081.14028
[44] Kedlaya, K., Relative \(p\)-adic Hodge theory and Rapoport-Zink period domains, 258-279, (2010), New Delhi · Zbl 1246.14032
[45] Kedlaya, K., Liu, R.: Relative \(p\)-adic Hodge theory, I: foundations. Preprint (2012); available on http://math.ucsd.edu/ kedlaya/papers/ · Zbl 1370.14025
[46] Kedlaya, K., Liu, R.: Relative \(p\)-adic Hodge theory, II: (\(φ\),\(Γ\))-modules. Preprint (2012); available on http://math.ucsd.edu/ kedlaya/papers/
[47] Kisin, M., Crystalline representations and \(F\)-crystals, No. 253, 459-496, (2006), Boston · Zbl 1184.11052
[48] Kottwitz, R., Isocrystals with additional structure, Compos. Math., 56, 201-220, (1985) · Zbl 0597.20038
[49] Kottwitz, R.E., Isocrystals with additional structure II, Compos. Math., 109, 255-339, (1997) · Zbl 0966.20022
[50] Lubin, J.; Tate, J., Formal complex multiplication in local fields, Ann. Math. (2), 81, 380-387, (1965) · Zbl 0128.26501
[51] Manin, Y.I., The theory of commutative formal groups over fields of finite characteristic, Russ. Math. Surv., 18, 1-83, (1963) · Zbl 0128.15603
[52] Messing, W.: The crystals associated to Barsotti-Tate groups: with applications to abelian schemes. LNM, vol. 264. Springer, Berlin (1972) · Zbl 0243.14013
[53] Milne, J.: Étale Cohomology. Princeton Mathematical Series, vol. 33. Princeton University Press, Princeton (1980) · Zbl 0433.14012
[54] Rapoport, M., Non-Archimedean period domains, Zürich, 1994, Basel · Zbl 0874.11046
[55] Rapoport, M., Zink, T.: Period Spaces for \(p\)-Divisible Groups. Ann. Math. Stud., vol. 141. Princeton University Press, Princeton (1996) · Zbl 0873.14039
[56] Raynaud, M.: Géométrie analytique rigide d’apres Tate, Kiehl,…. Bul. Soc. Math. Fr. Mém. 39/40, 319-327 (1974) · Zbl 0299.14003
[57] Scholze, P.: \(P\)-adic Hodge theory for rigid analytic varieties. Preprint (2012); available as arXiv:1205.3463 · Zbl 1168.11018
[58] Scholze, P., Weinstein, J.: Moduli of \(p\)-divisible groups. In preparation · Zbl 1349.14149
[59] Serre, J.-P., Groupes algébriques associés aux modules de Hodge-Tate, No. 65, 155-188, (1979), Paris · Zbl 0446.20028
[60] Wintenberger, J.-P.: Propriétés du groupe tannakien des structures de Hodge \(p\)-adiques et torseur entre cohomologies cristalline et étale. Ann. Inst. Fourier 47, 1289-1334 (1997) · Zbl 0888.14008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.